MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 5X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 5X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4205040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of 5f 5 x 4 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter was used and inflated slowly but had ruptured at less than ten atmospheres (atm).There was no reported patient injury.The target lesion was at the arterial anastomosis avf.There was no calcification noted at the lesion.The vessel has no tortuosity and there was 30% of stenosis.The device was not used for a chronic total occlusion (cto).The device was stored and handled as per instruction for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally by maintaining negative pressure.A non-cordis contrast media was used in the procedure with a 50:50 ratio to saline.The indeflator was used and it was the same indeflator used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The device was never in an acute bend.The user was unable to depress the plunger into the syringe/indeflator when trying to inflate the balloon.Leakage seemed to be near the tip of the balloon.The balloon catheter did not kink while being used.The balloon catheter was removed easily and intact (in one piece) from the patient.The device was not returned for analysis.A product history record (phr) review of lot 82177707 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Arteriovenous shunts are often scarred and fibrous in nature and therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of 5f 5x4 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter was used and inflated slowly but had ruptured at less than 10 atmospheres (atm).There was no reported patient injury.The target lesion was at the arterial anastomosis avf.There was no calcification noted at the lesion.The vessel has no tortuosity and there was 30% of stenosis.The device was not used for a chronic total occlusion (cto).The device was stored and handled as per instruction for use (ifu).There was no difficulty removing the product from the hoop or to its protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally by maintaining negative pressure.A non-cordis contrast media was used in the procedure with a 50:50 ratio to saline.The indeflator was used and it was the same indeflator used successfully with other devices.There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The device was never in an acute bend.The user was unable to depress the plunger into the syringe/indeflator when trying to inflate the balloon.Leakage seemed to be near the tip of the balloon.The balloon catheter did not kink while being used.The balloon catheter was removed easily and intact (in one piece) from the patient.The device will not be returned for analysis.

Brand Name
POWERFLEX P3 F5 5X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10052068
Report Number9616099-2020-03698
Device Sequence Number14149005
Product Code LIT
UDI-Device Identifier20705032004265
UDI-Public20705032004265
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number4205040T
Device Catalogue Number4205040T
Device Lot Number82177707
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2020
Initial Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1